Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 79, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 1, 2017, 11:40 PM EDT for Sullivan County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 11:40 PM EDT (03:40 UTC)
- Expired
- Jul 2, 2017, 12:15 AM EDT
- In force
- 35 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sullivan County, NY
The radar
The Albany radar (KENX), 92 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted.
233
WUUS51 KBGM 020340
SVRBGM
NYC105-020415-
/O.NEW.KBGM.SV.W.0079.170702T0340Z-170702T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
1140 PM EDT SAT JUL 1 2017
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Northeastern Sullivan County in central New York...
* Until 1215 AM EDT
* At 1140 PM EDT, a severe thunderstorm was located over Livingston
Manor, or 7 miles north of Liberty, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind to
cause damage to trees, and power lines.
* This severe thunderstorm will be near,
Neversink and Willowemoc around 1150 PM EDT.
Grahamsville around 1200 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4184 7448 4179 7453 4185 7493 4195 7491
4198 7468 4188 7446
TIME...MOT...LOC 0340Z 270DEG 31KT 4189 7479
HAIL...1.00IN
WIND...60MPH
$$
MDP2 follow-up statements
191
WWUS51 KBGM 020358
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
1158 PM EDT SAT JUL 1 2017
NYC105-020415-
/O.CON.KBGM.SV.W.0079.000000T0000Z-170702T0415Z/
Sullivan NY-
1158 PM EDT SAT JUL 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTHEASTERN SULLIVAN COUNTY...
At 1157 PM EDT, a severe thunderstorm was located near Grahamsville,
or 10 miles northeast of Liberty, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind to
cause damage to trees, and power lines.
Locations impacted include...
Willowemoc and Grahamsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4184 7448 4180 7452 4185 7469 4195 7472
4198 7468 4188 7446
TIME...MOT...LOC 0357Z 270DEG 31KT 4189 7459
HAIL...1.00IN
WIND...60MPH
$$
MDP024
WWUS51 KBGM 020408
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
1208 AM EDT SUN JUL 2 2017
NYC105-020418-
/O.EXP.KBGM.SV.W.0079.000000T0000Z-170702T0415Z/
Sullivan NY-
1208 AM EDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SULLIVAN COUNTY
WILL EXPIRE AT 1215 AM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 4184 7448 4180 7452 4185 7469 4195 7472
4198 7468 4188 7446
TIME...MOT...LOC 0408Z 270DEG 31KT 4189 7448
$$
MDPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:53 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 1, 9:53 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 953 PM EDT Sat Jul 1 2017 .SYNOPSIS... Showers and thunderstorms will come to an end tonight. Another quick shot of showers and storms will again be possible on Sunday afternoon, then the weather pattern should finally quiet down for a few days early next week courtesy of high pressure. Warm and muggy conditions will also become more comfortable heading into next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 952 PM update... The secondary wave moved across NY and spurred thunderstorms, which blossomed just west of the I-81 corridor. These storms produced locally heavy rainfall rates and isolated areas of urban flooding. The storms will continue to weaken over the next 1-2 hours. With the amount of rain the forecast area picked up, fog could be an issue overnight. We are evaluating fog coverage for the upcoming grid update. 450 PM update... The threat for severe thunderstorms has moved east of our forecast area. The severe thunderstorm watch is cancelled. A secondary wave spinning toward Lake Erie will keep the potential for showers and isolated thunderstorms over our region through early evening. 3 PM update... A Severe Thunderstorm Watch remains in effect into this evening, however, the prolific cloudiness across the region most of today has helped to dampen any widespread threat, and we generally expect any activity to be some passing small lines and bows. High resolution reflectivity simulations suggest a couple areas to focus on in opposite areas of our forecast area. Convection will cross from the Finger Lakes to the Mohawk Valley in the next few hours, while a secondary area is expected across Northeast PA with disorganized convection in between. We should be finishing up with any severe thunderstorm activity by 6 or 7 PM. The main upper trof and surface cold front then swings through later this evening with another quick hit of showers, or storms before midnight...then some drying works into the region overnight with improving conditions and somewhat cooler weather. Expecting areas of fog to develop overnight, especially in areas where heavy rain and flooding occurred. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/... Near term models suggest a relative lull in most of the convective activity on Sunday and Monday, but there are still several weak surface, and trofs aloft to come through which will each have a potential to trigger showers and thunderstorms on an isolated to scattered basis. These features will definitely not have deep moisture to work with like today, but there's still enough uncertainty that we will have to carry low chance diurnal PoPs each afternoon and early evening. SPC even has our NEPA counties in a Marginal Outlook on Monday. High pressure finally busts in for a 48 hour, or so dry spell after that. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... As mentioned above, high pressure dominates the region on Independence Day with weak ridging aloft, as well. Will start to see a gradual warm up into the middle of the week with widespread highs into the lower 80s by Wednesday. The surface high shifts to the east Wednesday with a return southerly flow helping to heat things up a bit. This will also help set up the atmosphere for a redevelopment of showers and storms late Wed and Thursday as an area of low pressure moves along the NYPA region. Will need to watch this system through the next several days as it appears to be capable of tapping into a deep moisture source and be fairly dynamic...so there may be a hydro concern again later next week. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... 730 PM update... Low confidence forecast for the overnight. Airmass in transition as cold front goes through tonight. Probably not fast enough to clear the skies and dry low levels. More showers and thunderstorms possible ahead of it for south central NY and AVP, but this time scattered. Could be brief MVFR conditions and most likely at ELM/BGM. Widespread rain has dropped an inch in the SYR/RME and AVP area today adding to the low level moisture. Elsewhere not as much. Dewpoints will remain high though. MVFR conditions possible all sites. IFR possible late tonight at ELM and maybe RME. After 14z all sites VFR. Maybe a late day shower or thunderstorm in central NY. Winds generally southwest to west winds at 5 to 10 kts becoming 5 kts tonight. West winds at 5 to 10 kts Sunday. Outlook... Sunday night through Monday...Mainly VFR but still a small chance for showers-thunder and associated restrictions mainly in the afternoon hours. Tuesday - Wednesday...mainly VFR. Thursday...Flight restrictions possible in developing showers and thunderstorms. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...JAB NEAR TERM...DJP/JAB SHORT TERM...JAB LONG TERM...BJT/JAB AVIATION...TAC
Hazardous weather outlook, Jul 1, 4:48 PM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 448 PM EDT Sat Jul 1 2017 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-022100- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 448 PM EDT Sat Jul 1 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 1, 6:41 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
641 PM EDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN DEERFIELD 43.12N 75.22W
07/01/2017 M3.75 INCH ONEIDA NY TRAINED SPOTTER
15 HOURS
&&
BGMLocal storm report, Jul 1, 6:42 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
642 PM EDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN CLINTON 43.05N 75.38W
07/01/2017 M2.20 INCH ONEIDA NY TRAINED SPOTTER
7 HOURS
&&
BGMLocal storm report, Jul 1, 6:44 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD MORAVIA 42.71N 76.42W
07/01/2017 CAYUGA NY FACEBOOK
EVACUATIONS
&&
BGMLocal storm report, Jul 1, 6:46 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
646 PM EDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD UTICA 43.10N 75.23W
07/01/2017 ONEIDA NY 911 CALL CENTER
WATER RESCUES BROOKLINE DRIVE
&&
BGMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:05 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Tioga | 3 hr |
| Jul 1, 11:16 PM EDT | Areal Flood Warning | BGM | Madison, Oneida | 6 hr |
| Jul 2, 5:17 AM EDT | Areal Flood Advisory | BGM | Madison, Oneida | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.